Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 1999, 10:57 PM CDT for McLean County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1999, 10:57 PM CDT (03:57 UTC)
- Expired
- Apr 10, 1999, 11:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County McLean County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSPI 110358 RRA SVRSPI ILC113-110445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1057 PM CDT SAT APR 10 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1145 PM CDT * AT AT 1056 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHEAST OF BLOOMINGTON... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEROY SAYBROOK ARROWSMITH COLFAX LARGE HAIL CAN BE EXPECTED WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SMITH/AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:10 PM CDT, 8 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 2:10 PM CDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT SAT APR 10 1999 AS OF 18Z...SFC LOW CNTRD OVER NERN NE WITH OCCLUDDED FRONT TRAILING INTO SC MO. CF EXTENDS FROM THERE SOUTHWESTWARD INTO ERN TX WHILE WF EXTENDS INTO SERN MO AND NRN TN. CURRENTLY SFC DEWPTS/850MB MOISTURE SLOWER TO RETURN TO AREA THAN PROGGED BY MODELS PER 18Z SOUNDING. WITH WF ONLY EXPECTED TO MOVE INTO SRN IL...MAINLY ALONG AND S OF A STL TO EVV LINE...WILL EXPECT SVR ACTIVITY OVER OUR SERN COUNTIES WITH MORE ELEVATED CONVECTION FOR REST OF CWA FOR LATE THIS AFTERNOON AND EVENING. SYSTEM QUICKLY SWEEPS THRU CWA BY 06Z...ENDING PCPN CHANCES. WOULD LIKE TO KEEP SVR WORDING IN ZONES FOR THIS EVENING. AS FOR LOW TEMPS...CURRENT FORECAST OF MIDDLE 40S N TO LOWER 50S S STILL LOOKS REASONABLE. ON SUNDAY...WITH SFC LOW MOVG E...A LITTLE FURTHER N THAN LAST SYSTEM...SHOULD NOT SEE MUCH IN THE WAY OF RESIDUAL RW ACTIVITY OVER CWA...JUST PARTLY SUNNY ACROSS AREA. PIA 45/53 +0 SPI 45/56 +0 DEC 47/57 +0 CMI 48/57 +0 LWV 51/60 +0 BYRD
In the hours before
Special weather statement, Apr 10, 9:45 PM CDT, 1 hour 12 minutes before
ILZ052-110315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 945 PM CDT SAT APR 10 1999 ...THE TORNADO WATCH FOR CHRISTIAN COUNTY HAS BEEN CANCELED... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CHRISTIAN COUNTY THROUGH 1030 PM. HOWEVER...THESE ARE NOT EXPECTED TO BECOME SEVERE. THEREFORE...THE TORNADO WATCH FOR CHRISTIAN COUNTY HAS BEEN CANCELED. GEELHART
Special weather statement, Apr 10, 9:45 PM CDT, 1 hour 12 minutes before
ILZ052-110315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 945 PM CDT SAT APR 10 1999 ...THE TORNADO WATCH FOR CHRISTIAN COUNTY HAS BEEN CANCELED... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CHRISTIAN COUNTY THROUGH 1030 PM. HOWEVER...THESE ARE NOT EXPECTED TO BECOME SEVERE. THEREFORE...THE TORNADO WATCH FOR CHRISTIAN COUNTY HAS BEEN CANCELED. GEELHART
Special weather statement, Apr 10, 9:58 PM CDT, 59 minutes before
ILZ044-110315- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 958 PM CDT SAT APR 10 1999 ...SEVERE THUNDERSTORM WARNING FOR PIATT COUNTY WILL EXPIRE AT 10 PM... STRONG TO SEVERE THUNDERSTORMS WILL BE EXITING THE EXTREME SOUTHEAST CORNER OF PIATT COUNTY SHORTLY. THEREFORE...THE WARNING FOR PIATT COUNTY WILL BE ALLOWED TO EXPIRE AT 10 PM. 3/4 INCH HAIL WAS REPORTED IN ATWOOD...ALONG THE BORDER OF PIATT AND DOUGLAS COUNTIES...AT 956 PM. GEELHART
Special weather statement, Apr 10, 9:58 PM CDT, 59 minutes before
ILZ044-110315- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 958 PM CDT SAT APR 10 1999 ...SEVERE THUNDERSTORM WARNING FOR PIATT COUNTY WILL EXPIRE AT 10 PM... STRONG TO SEVERE THUNDERSTORMS WILL BE EXITING THE EXTREME SOUTHEAST CORNER OF PIATT COUNTY SHORTLY. THEREFORE...THE WARNING FOR PIATT COUNTY WILL BE ALLOWED TO EXPIRE AT 10 PM. 3/4 INCH HAIL WAS REPORTED IN ATWOOD...ALONG THE BORDER OF PIATT AND DOUGLAS COUNTIES...AT 956 PM. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:48 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 42 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 43 min |
| Apr 10, 9:31 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 29 min |
| Apr 10, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 38 min |
| Apr 10, 9:51 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 39 min |
| Apr 10, 10:01 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 44 min |
| Apr 10, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.